Taiwanese Journal of Mathematics


J. L. Cabrerizo, M. Fern´andez, and J. S. G´omez

Full-text: Open access


In this paper we define the contact number of a pseudo-Riemannian submanifold into the pseudo-Euclidean space, and prove that this contact number is closely related to the notion of pseudo-isotropic submanifold. We give a classification of hypersurfaces into the pseudo-Euclidean space with contact number at least 3. A classification of the complete spacelike codimension-2 submanifolds of the Lorentz-Minkowski space with contact number at least 3 is also obtained.

Article information

Taiwanese J. Math., Volume 12, Number 7 (2008), 1707-1720.

First available in Project Euclid: 18 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C40: Global submanifolds [See also 53B25]
Secondary: 53B30: Lorentz metrics, indefinite metrics

pseudo-Riemannian submanifold pseudo-isotropic submanifold contact number of a submanifold


Cabrerizo, J. L.; Fern´andez, M.; G´omez, J. S. THE CONTACT NUMBER OF A PSEUDO-EUCLIDEAN SUBMANIFOLD. Taiwanese J. Math. 12 (2008), no. 7, 1707--1720. doi:10.11650/twjm/1500405081. https://projecteuclid.org/euclid.twjm/1500405081

Export citation


  • C. Blomstrom, Planar geodesic immersions in pseudo-Euclidean space, Math. Ann., 274 (1986), 585-598.
  • N. Boumuki and S. Maeda, Study of Isotropic Immersions, Kyungpook Math. J., 45 (2005), 363-394.
  • B. Y. Chen, Geometry of Submanifolds, Marcel Dekker, New York, 1973.
  • B. Y. Chen, Surfaces with high contact number and their characterization, Ann. Mat. Pura Appl., 185 (2006), 555-576.
  • B. Y. Chen and S. J. Li, The contact number of a Euclidean submanifold, Proc. Edinb. Math. Soc., 47 (2004), 69-100.
  • M. Dajczer and K. Nomizu, On the boundedness of Ricci curvature of an indefinite metric, Bol. Soc. Brasil. Mat., 11 (1980), 25-30.
  • J. Erbacher, Reduction of the codimension of an isometric immersion, J. Diff. Geom., 5 (1971), 343-340.
  • Y. H. Kim, Minimal Surfaces of pseudo-Euclidean spaces with geodesic normal sections, Diff. Geom. Applic., 5 (1995), 321-329.
  • M. A. Magid, Isometric immersions of Lorentz Spaces with parallel second fundamental forms, Tsukuba J. Math., 8 (1984), 31-54.
  • M. Mars and J. M. M. Senovilla, Trapped surfaces and symmetries, Class. Quamtum Grav., 20 (2003), 293-300.
  • B. O'Neill, Isotropic and Kaehler immersions, Canad. J. Math., 17 (1965), 907-915.
  • B. O'Neill, Semi-Riemannian Geometry With Applications to Relativity, Acad. Press, New York, 1983.
  • R. Penrose, Gravitational collapse and space-time singularities, Phys. Rev. Lett., 14 (1965), 57-59.